Forum

× click the New Topic button to post

BCG side effects

3 weeks 4 days ago #56941 by Jack R
Pixie91

Do check with your care team - they may be able to prescribe medication, depending on your particulars, to help with BCG symptoms. Being without one kidney can make a difference in the speed with which the bladder is flushed following BCG instillation.

ALWAYS talk to your care team before trying anything you read on the net.

I reach badly to BCG, and have found the following helpful.
Lying down during the spasms, placing a hot (not scalding) pack over the bladder.
Walking when the urge is great but no urine is forthcoming.
Drinking just a bit beyond thirst for the first 4 hours after initial void (or however long your doc wants you to NOT drink to excess).
Increasing liquid when allowed, but not so much as to over-run my one kidney - balancing input and output to get the best flow through the kidney and bladder. Doc discussion necessary.
The non prescription drug Pyridium aka AZO or Urinary Pain Reliever can help - again check with doctor.

You will need to find what works best for you - stand sit lie down - walk, hot or cool showers, aspirin or other pain meds if allowed.

Alan already mentioned dose reduction, if the doc agrees. It seems to fairly well accepted that the full dose should be used for the initial 6 BCG treatment if possible.
BCG treatments have also been spaced farther a part because of individual reactions, bleeding and severe bladder reaction are generally accepted as a reason to hold off on a treatment for a week or so.

If I receive BCG in the morning of day one, it generally takes until about 1 AM the following day before urine is flowing and i know that the worst is over. two or three days (or more) with variable symptoms follow.

I hope this gives you some ideas to talk to your doc about, and things to try to ease the post BCG period. Make sure to discuss fluid intake and effect of having only one kidney. It is the function of the docs and care team to get you through treatment as easily as possible - get them involved.

Best
Jack

What's with this Bleeding ? 6/2015
DX: HG Papillary & CIS
3 Years and 30 BCG/BCG+Inf
Tis CIS comes back.
BC clear as of 5/17 !
RCC found in my one (only) kidney 10/17
Begin Chemo; Cisplatin and Gemzar
8/18 begin Chemo , round 3
Begin year 4 with cis

Please Log in or Create an account to join the conversation.

3 weeks 4 days ago #56940 by Pixie91
Thank you, that helps:) I just read so many good reports on side effects it had me a little worried. I know everyone responds differently but seems many go on with daily tasks without issue. I was hoping to carry on with work 4-5 days a week but so far, not the case. Fortunately, my clients are understanding. Yes, I have witnessed chemo effects with many close family members and am thankful I had this choice. Have already lost a kidney to high grade urothelial carcinoma this past year but thankfully the 3 bladder tumors removed in December were low grade.

Please Log in or Create an account to join the conversation.

3 weeks 4 days ago - 3 weeks 4 days ago #56938 by Alan
Pretty normal. However, everyone reacts differently. Some worse, some better and each of us have our definition of pain etc. As you opined the effects can also be cumulative.

Should be these become really bad/horrible many have had their dosage cut by 1/2, 1/3, 14 even a few at 1/10 and still get response! The important key is to keep your URO/nurse in the loop on side effects. Certain meds can also help.

Lastly, it beats the horrors of systemic chemo for some perspective. Your bodies reactions are a good sign that it is probably working.

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
The following user(s) said Thank You: Pixie91

Please Log in or Create an account to join the conversation.

3 weeks 4 days ago #56936 by Pixie91
So I am on day 5 of just second week of treatment. Night of session this week was horrible burning at urethra and of course spasms. Day 2, felt like the flu. Day 3 was good but day 4 I feel horrible! Slight bladder pain but feel like I have the flu or a bad uti! My nurse this week said it was normal for the sick feeling to come and go like this, as I explained to her day 5 was like this last week after 2 good days. So, has anyone else experienced this? Not sure I can handle week 3 if it's only to get worse...

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 1 User and 499 Guests 
Lwsb1's AvatarLwsb1

Legend: Site Administrator Global Moderator User Banned

Statistics

Today Total Opened: 0 Today Total Answered: 0 Latest User: Bea
Yesterday Total Opened: 1 Yesterday Total Answered: 5
Total Posts: 51472 Total Subjects: 6643 Total Users: 8045
Powered by Kunena Forum